Georgia, 2006

Flood in Georgia, January 2, 2006

January 2, 2006 · NWS TAE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 2, 2:30 AM EST, 6 hours 30 minutes earlier.

Area forecast discussion, Jan 2, 2:30 AM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 AM EST MON JAN 2 2006

...SIGNIFICANT SEVERE WEATHER THREAT FOR TODAY...

.SYNOPSIS...AREA OF THUNDERSTORMS CONTINUES TO PUSH E-NE ACROSS THE
CWA. LAST SEVERAL HOURS HAVE SEEN ISOLATED SEVERE STORMS...WITH SOME
ROTATION. THIS AREA WILL GRADUALLY MOVE OUT OF THE CWA. OF COURSE
THIS WAS ONLY ROUND ONE...ROUND TWO WILL BE LATER TODAY. MAIN
INSTABILITY...MOISTURE ADVECTION & LIFT PROVIDED BY THE WARM
FRONT...WHICH HAS BEEN OVER SE AL TO SW GA. 00Z TAE SOUNDING HAS A
VEERING PROFILE WITH SE SURFACE FLOW...SW AT 25 3K FT TO 15K FT.
DENSE FOG ADVISORY ALSO IN AFFECT OVER THE ENTIRE CWA...WITH
EXPECTED LESS THAN 1.2 MILE IN MANY SPOTS.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
SEVERE WEATHER THREAT TODAY WILL BE MAIN CONCERN...WITH SPC
INDICATING A MODERATE RISK. FACTORS ARE COMING TOGETHER WITH STRONG
UPPER DYNAMICS...IN-PLACE MOISTURE...& AN ATMOSPHERE BECOMING
INCREASINGLY UNSTABLE ON MONDAY TO PRODUCE A GOOD RISK OF SEVERE
STORMS. SHEAR PROFILES ALSO INDICATE GOOD TORNADO THREAT. WIND
DAMAGE...ISOLATED LARGE HAIL & A TORNADO THREAT WILL BE POSSIBLE
MAINLY DURING THE DAY-LIGHT HOURS TODAY. THE MAIN STORMS SHOULD BE
PUSHING EAST IN THE EVENING...AS THE DYNAMICS MOVE TO THE NE. THE
COLD APPEARS TO PUSH THROUGH THE AREA OVERNIGHT...WITH A W-NW WIND
SHIFT. THEN HIGH PRESSURE BUILDS INTO THE AREA FOR TUESDAY &
WEDNESDAY...WITH MAINLY SUNNY SKIES & NEAR NORMAL TEMPS.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
A DRY FRONT PUSHES ACROSS THE AREA THURSDAY WITH ONLY SOME CLOUDS
EXPECTED. A STRONGER HIGH PRESSURE SYSTEM BUILDS INTO THE SE
U.S...WITH COOLER TEMPS & LOW CHANCES OF RAIN.  THIS HIGH SETTLES IN
OVER THE AREA INTO THE WEEKEND...AS THE UPPER TROUGH ALSO DEEPENS
OVER THE EASTERN U.S. LOWS WILL DROP BELOW FREEZING OVER THE
WEEKEND.

&&

.MARINE...WINDS & SEAS WILL START AT SCEC TODAY...BUT INCREASE TO
SCA ALL COASTAL WATERS DURING THE DAY AHEAD OF THE COLD FRONT.
AFTER THE PASSAGE...WINDS WILL STAY UP FOR ABOUT 6 HOURS...THEN
LOWER TO SCEC...THEN BELOW ON TUESDAY.

&&

.FIRE WEATHER...NO CONCERNS TODAY. DRYING OUT ON TUESDAY &
WEDNESDAY....BUT AT THIS TIME...DOESNT APPEAR TO REACH RED FLAG
CONDITIONS.

&&

.AVIATION...STRONG TO SEVERE TSTM ACTIVITY HAS PERSISTED ACROSS THE
AREA...ESPECIALLY SOUTHWEST AND SOUTH CENTRAL GEORGIA...INTO THE
EARLY MORNING HOURS...AS CONVECTION CONTINUES TO DEVELOP IN
ASSOCIATION WITH THE FIRST OF 2 SHORT WAVES THAT WILL SWEEP EASTWARD
ACROSS THE SOUTHEAST U.S. TODAY. A SHORT BREAK IS EXPECTED BETWEEN
THE CURRENT SYSTEM MOVING ACROSS THE AREA EARLY THIS MORNING...AND
THE NEXT STRONGER SYSTEM THAT WILL MOVE ACROSS THE AREA LATER TODAY.
CIGS AND VSBYS ARE GENERALLY IFR ACROSS THE EASTERN FLORIDA
PANHANDLE AND BIG BEND...WHILE A MIXTURE OF MVFR AND VFR ACROSS
SOUTHWEST AND SOUTH CENTRAL GEORGIA WILL GIVE WAY TO IFR CONDITIONS
BEFORE DAYBREAK. TSTMS...SOME STRONG TO SEVERE...ARE EXPECTED TO
DEVELOP ONCE AGAIN LATER THIS MORNING TO THE WEST OF THE
APALACHICOLA RIVER...AND BY THIS AFTERNOON TO THE EAST OF THE RIVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  74 52 69 40 / 70 50 00 00
PANAMA CITY  73 54 68 47 / 70 40 00 00
DOTHAN       73 49 65 42 / 70 30 00 00
ALBANY       73 50 64 40 / 70 40 00 00
VALDOSTA     74 53 68 41 / 70 60 05 00
CROSS CITY   76 55 70 42 / 70 60 05 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 800 AM CST MON.
GA...DENSE FOG ADVISORY UNTIL 900 AM EST MON.
FL...DENSE FOG ADVISORY UNTIL 900 AM EST (800 AM CST) MON.

&&

PUBLIC/MARINE...MCT
AVIATION/FIRE WX...TB
Hazardous weather outlook, Jan 2, 5:32 AM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EST MON JAN 2 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-031028-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
532 AM EST MON JAN 2 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...SIGNIFICANT SEVERE WEATHER THREAT TODAY...

.DAY ONE...TODAY AND TONIGHT.
A DENSE FOG ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING
UNTIL 9 AM EST (8 AM CST). THERE IS A MODERATE RISK OF RIP
CURRENTS ALONG THE FLORIDA PANHANDLE AND BIG BEND COAST. THE STORM
PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A MODERATE RISK OF
SEVERE WEATHER. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL...
DAMAGING WINDS...AND ISOLATED TORNADOES. RESIDENTS...EMERGENCY
MANAGEMENT OFFICIALS...AND STORM SPOTTERS SHOULD CLOSELY MONITOR THE
THE WEATHER DUE THIS POTENTIALLY DANGEROUS SITUATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
BEHIND THE COLD FRONT...HIGH PRESSURE WILL BUILD INTO THE AREA.
A WEAK FRONT WILL PUSH THROUGH THE AREA ON THURSDAY AND FREEZING
TEMPERATURES ARE AGAIN EXPECTED OVER THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
SOME STORMS WILL REACH SEVERE LIMITS TODAY...AND SPOTTER
ACTIVATION WILL BE REQUIRED TODAY. PLEASE TAKE NECESSARY ACTIONS TO
BE READY FOR THE STORMS.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

7-TREXLER

In the hours before

Local storm report, Jan 2, 7:32 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
732 AM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     1 N ELPINO              31.01N 84.23W
01/02/2006                   GRADY              GA   LAW ENFORCEMENT

            TREES DOWN ALONG WOMBLE ROAD. A ROOF, CHIMNEY AND CARPORT
            WERE BLOWN OFF.

&&
Special weather statement, Jan 2, 7:59 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 AM EST MON JAN 2 2006

ALZ065-068-021400-
COFFEE-GENEVA-
759 AM EST MON JAN 2 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND GENEVA
COUNTIES...

AT 657 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF OPP...MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  ENTERPRISE BY 725 AM CST.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

12-WATSON
Special weather statement, Jan 2, 8:18 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 AM EST MON JAN 2 2006

ALZ065>069-FLZ007>019-026>028-GAZ120>131-142>148-155>161-022100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-
GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LANIER GA-LEE GA-
LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA-
QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-THOMAS GA-
TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CUTHBERT...DALEVILLE...DAWSON...DE FUNIAK SPRINGS...
DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FITZGERALD...
FORT GAINES...FORT RUCKER...GENEVA...GEORGETOWN...HEADLAND...
LAKELAND...LEESBURG...MADISON...MARIANNA...MONTICELLO...MORGAN...
MOULTRIE...NASHVILLE...NEWTON...OCILLA...OZARK...PANAMA CITY...
PANAMA CITY BEACH...PELHAM...PERRY...PORT ST. JOE...PUTNEY...
QUITMAN...SANTA ROSA BEACH...ST. MARKS...STEINHATCHEE...SYLVESTER...
TALLAHASSEE...THOMASVILLE...TIFTON...VALDOSTA AND VERNON
818 AM EST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG
BEND AND PANHANDLE...EFFECTIVE UNTIL 400 PM EST TODAY (300 PM CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES.

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

THIS IS A PARTICULARLY DANGEROUS SITUATION. DESTRUCTIVE
TORNADOES...LARGE HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM
WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN
THE WATCH AREA.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

18-WOOL
Special weather statement, Jan 2, 8:59 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 AM EST MON JAN 2 2006

ALZ067-021430-
HENRY-
859 AM EST MON JAN 2 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY...

AT 756 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ABBEVILLE...MOVING EAST AT 40 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

12-WATSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Mitchell

When
January 2, 9:00 AM EST to 1:00 PM EST
Where
Mitchell County, Camilla
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
31.233, -84.200

Four to eight inches of rain within a 12-hour period caused flooding of many streets, intersections and low-lying areas. Several houses were surrounded by water, with some flooded on Church Street. Reported by the Camilla Enterprise.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492539.